MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0620
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient height, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an intracranial procedure, a og tdl cmplx frame coil 6x20 (640cr0620, 30451950) detached in the unspecified microcatheter (mc).The procedure was successfully completed with another coil and microcatheter.No additional information was provide at the time of complaint entry.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracranial procedure, a og tdl cmplx frame coil 6x20 (640cr0620, 30451950) detached in the unspecified microcatheter (mc).The procedure was successfully completed with another coil and microcatheter.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30451950 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ premature detachment¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Premature detachment in microcatheter is a known potential procedural complication associated with the orbit galaxy neurovascular embolization device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during an intracranial procedure, an og tdl cmplx frame coil 6x20 (640cr0620, 30451950) detached in the unspecified microcatheter (mc).The procedure was successfully completed with another coil and microcatheter.No additional information is available.A non-sterile og tdl cmplx frame coil 6x20 was received coiled inside of a pouch.The device was inspected, the hypo-tube was found severely kinked.No other damages or anomalies were observed on the rest of the device.The device was inspected under a microscope, and it was found that the coil was not attached to the device, and due to this, it was not able to be evaluated.A manufacturing record evaluation (mre) was performed for the finished device 30451950 number, and no non-conformances related to the reported complaint condition were identified.The product was returned to cerenovus for evaluation.Visual inspection and microscopic analysis were conducted on the returned device.Visual analysis of the returned og tdl cmplx fill coil 6x20 microcatheter revealed that the hypo-tube was found severely kinked.No other damages or anomalies were observed on the rest of the device.The microscopic analysis of the returned sample determined that the coil was already detached from the device, due to this condition the customer complaint ¿coil- premature detachment-in microcatheter¿ was confirmed.However, the exact time when the detachment process occurred could not be conclusively determined.There is no evidence of mechanical detachment or stress that suggests excessive force applied, however, there are procedural and other factors that may have contributed to the failure.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) does contain the following precaution: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key11877241
Report Number3008114965-2021-00217
Device Sequence Number1099438
Product Code KRD
UDI-Device Identifier10886704030430
UDI-Public10886704030430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CR0620
Device Catalogue Number640CR0620
Device Lot Number30451950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2021
Supplement Date Received by Manufacturer06/23/2021
11/19/2021
01/05/2022
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/13/2021
12/07/2021
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient Age65 YR
Patient SexMale
Patient Weight68 KG